Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 30, 2025, 12:00 PM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 12:00 PM CDT (17:00 UTC)
- Expired
- Jul 30, 2025, 12:24 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
072
WUUS53 KLSX 301700
SVRLSX
MOC071-099-189-301745-
/O.NEW.KLSX.SV.W.0185.250730T1700Z-250730T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1200 PM CDT Wed Jul 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East Central Franklin County in east central Missouri...
Northwestern Jefferson County in east central Missouri...
Southwestern Saint Louis County in east central Missouri...
* Until 1245 PM CDT.
* At noon CDT, a severe thunderstorm was located over Pacific,
moving east at 20 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chesterfield, Wildwood, Ballwin, Manchester, Town and Country,
Eureka, Ellisville, Pacific, Valley Park, Byrnes Mill, Clarkson
Valley, Cedar Hill, High Ridge, Gray Summit, Murphy, Villa Ridge,
Winchester, Twin Oaks, House Springs and Scotsdale.
This includes the following State Parks...
Babler Memorial State Park, Route 66 State Park, Castlewood State
Park and Robertsville State Park.
This includes Interstate 44 in Missouri between exits 251 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3838 9088 3858 9083 3858 9082 3859 9080
3859 9078 3860 9076 3861 9076 3863 9075
3864 9074 3863 9047 3831 9052
TIME...MOT...LOC 1700Z 284DEG 15KT 3850 9078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble2 follow-up statements
995
WWUS53 KLSX 301720
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1220 PM CDT Wed Jul 30 2025
MOC071-099-189-301745-
/O.CON.KLSX.SV.W.0185.000000T0000Z-250730T1745Z/
Franklin MO-Jefferson MO-Saint Louis MO-
1220 PM CDT Wed Jul 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR EAST CENTRAL FRANKLIN, NORTHWESTERN JEFFERSON AND SOUTHWESTERN
SAINT LOUIS COUNTIES...
At 1220 PM CDT, a severe thunderstorm was located over Pacific,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wildwood, Eureka, Pacific, Valley Park, Byrnes Mill, Cedar Hill,
High Ridge, Gray Summit, Murphy, House Springs, Scotsdale,
Parkdale, Catawissa, Robertsville and Peerless Park.
This includes the following State Parks...
Route 66 State Park, Castlewood State Park and Robertsville State
Park.
This includes Interstate 44 in Missouri between exits 253 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3838 9088 3852 9083 3854 9079 3856 9048
3831 9052
TIME...MOT...LOC 1700Z 295DEG 18KT 3849 9085
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble632
WWUS53 KLSX 301724
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1224 PM CDT Wed Jul 30 2025
MOC071-099-189-301734-
/O.CAN.KLSX.SV.W.0185.000000T0000Z-250730T1745Z/
Franklin MO-Jefferson MO-Saint Louis MO-
1224 PM CDT Wed Jul 30 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL
FRANKLIN, NORTHWESTERN JEFFERSON AND SOUTHWESTERN SAINT LOUIS
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3838 9088 3852 9083 3854 9079 3856 9048
3831 9052
TIME...MOT...LOC 1720Z 295DEG 18KT 3845 9073
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:16 AM CDT, 5 hours 44 minutes earlier. Its key messages:
- A cold front will push through the region today bringing heat relief to areas generally north of I-70. The heatwave will end entirely by tonight.
- The cold front will also bring a marginal threat for strong to severe thunderstorms to the region this afternoon into evening. Damaging winds and isolated flash flooding will be the primary hazards.
Area forecast discussion, Jul 30, 6:16 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Wed Jul 30 2025
.KEY MESSAGES...
- A cold front will push through the region today bringing heat relief
to areas generally north of I-70. The heatwave will end
entirely by tonight.
- The cold front will also bring a marginal threat for strong to
severe thunderstorms to the region this afternoon into evening.
Damaging winds and isolated flash flooding will be the primary
hazards.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 337 AM CDT Wed Jul 30 2025
An MCS currently traversing Iowa will sink southeast through this
morning, entering northeast Missouri and west-central Illinois
shortly after sunrise. As it passes through these areas, the MCS is
expected to lay out an outflow boundary which may act as a catalyst
for convection this afternoon depending on how strong surface
convergence is along it. Hi-res guidance varies with this, with each
model showing differing amounts of coverage if it has convective
initiation at all. The presence of thunderstorms is more certain
along a cold front that will be dipping south through the area late
this afternoon through tonight. These thunderstorms will be entering
an environment characterized by 1500-2000 J/kg of SBCAPE and 25-35
kts of 0-6 km bulk shear. These conditions will be sufficient for
thunderstorm organization, with a few strong to severe thunderstorms
expected. Damaging winds will be the primary threat in any
thunderstorms that do become severe, and heavy rain is expected in
any thunderstorms period. Bulk shear vectors nearly parallel to the
cold front and PWATs approaching 2" bring the potential for flash
flooding into question. It is possible given the potential for
training and the high rain rates. However, thunderstorms are
expected to be progressive, so they shouldn't sit over a single
location for too long. The absence of a nocturnal LLJ tonight will
also be unsupportive for continuous convective development along the
boundary, which lowers the potential for training and widespread
flash flooding impacts. I believe flash flooding will be localized
to areas that 1) experience multiple thunderstorms and/or 2) have
had an abundance of rainfall recently and are primed for flooding.
Thunderstorms will slowly diminish overnight. Redevelopment is
likely south of I-70 tomorrow as the last of the mid-level forcing
interacts with the exiting front. Severe weather is not expected.
For locations generally south of I-70, today's temperature forecast
will follow the status quo. Dangerous heat index values of up to 110
degrees are expected yet again, thankfully for the final time during
this hot stretch. To the north, the arrival of the decaying MCS this
morning and cold front later today will keep the heat dampened
compared to days past with heat index values landing in the 90s.
Tomorrow will be our first day of widespread heat relief as much
cooler air floods into the region. Locations north of I-70 are
forecast to remain in the 70s for highs, which is very close to what
their lows have been for the past week. Highs in the 80s are
forecast south of I-70 where the cooler air will not have fully
infiltrated.
Jaja
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 337 AM CDT Wed Jul 30 2025
The influence of surface high pressure will be the dominant force
for our sensible weather from Friday through Sunday. These days will
be dry as a result with highs in the 70s to low 80s. Morning lows
will be brisk compared to what we've become used to. Portions of
northeast Missouri will fall into the mid-50s each night, with areas
to the south ranging from the low to mid-60s for lows.
The pattern changes early next week as the surface high exits off to
the eastern US. Southerly flow will return, and temperatures will
gradually rise through the week. Aloft, a shortwave is forecast to
slide through the Mid-Mississippi Valley sometime in the early week,
bringing rain chances back into the forecast. The only similarity
among guidance concerning the shortwave is that they all show one,
so any details remain uncertain at this time.
Jaja
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 607 AM CDT Wed Jul 30 2025
A thunderstorm complex will move into northeast MO and west-
central IL at the start of the TAF period. Gusty winds of around
30 kts and IFR conditions are expected on the front edge of the
storm, with flight conditions improving after the front line of
storms passes. This afternoon, thunderstorms will develop across
much of the area as a cold front passes. These thunderstorms will
be capable of gusty winds and IFR flight conditions as well.
Exact timing on impacts at each terminal is still uncertain and
will need to be refined with later updates, but the general
forecast is on track.
Outside of any thunderstorms, winds will remain light and
variable before slowly shifting to northerly late in the period.
Widespread low MVFR to IFR stratus will fill in behind the front
overnight and last at least through the late morning.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-Lincoln MO-
Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-
Saint Francois MO-Warren MO-Washington MO.
Extreme Heat Warning until 7 PM CDT this evening for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
IL...Heat Advisory until 7 PM CDT this evening for Calhoun IL-Fayette
IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL.
Extreme Heat Warning until 7 PM CDT this evening for Bond IL-
Clinton IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 30, 3:42 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 342 AM CDT Wed Jul 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 342 AM CDT Wed Jul 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Dangerous heat will continue today through this evening. Thunderstorms are likely across portions of the area this morning and again this afternoon into this evening. Some of these afternoon and evening thunderstorms may become severe. Damaging winds and localized flash flooding are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday and Thursday night and again on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:50 AM CDT | River Flood Warning | LSX | Marion | 21 days |
| Jul 30, 11:50 AM CDT | River Flood Warning | LSX | Ralls | 21 days |
| Jul 30, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 37 min |
| Jul 30, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 26 min |
| Jul 30, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.